Vol. 12, No. 8, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 3, 365–546
Issue 2, 183–364
Issue 1, 1–182

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
A logistic two-sex model with mate-finding Allee effect

Elizabeth Anderson, Daniel Maxin, Jared Ott and Gwyneth Terrett

Vol. 12 (2019), No. 8, 1343–1355

We analyze a logistic two-sex model with mate-finding Allee effects assuming distinct sex-related parameters. We compute the threshold of the Allee-effect strength that separates population extinction from persistence and prove that a bistability regimen appears whereby the total population either goes extinct or stabilizes at a positive level depending on the initial demographic conditions. We show that this effect is the only possible outcome as far as the population limiting behavior is concerned. In addition, we compute the optimal female-sex probability at birth that maximizes this threshold.

two-sex models, mate-finding Allee effect, bistability
Mathematical Subject Classification 2010
Primary: 92D25, 92D50
Received: 1 February 2019
Revised: 7 July 2019
Accepted: 7 July 2019
Published: 25 October 2019

Communicated by Kenneth S. Berenhaut
Elizabeth Anderson
Department of Mathematics and Statistics
Villanova University
Villanova, PA
United States
Daniel Maxin
Department of Mathematics and Statistics
Valparaiso University
Valparaiso, IN
United States
Jared Ott
Department of Mathematics
University of Nebraska
Lincoln, NE
United States
Gwyneth Terrett
Mathematics Department
Taylor University
Upland, IN
United States